Alert archive / New Mexico / Red Flag Warnings in 2010
Red Flag Warning 8, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Mar 14, 2010, 4:05 AM MDT. It took effect at Mar 14, 2010, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2010, 4:05 AM MDT (10:05 UTC)
- In effect from
- Mar 14, 2010, 12:00 PM MDT
- Expired
- Mar 14, 2010, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
709 WWUS84 KMAF 141005 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 505 AM CDT SUN MAR 14 2010 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE GUADALUPE MOUNTAINS BELOW 6000 FEET FOR RH/S OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR GREATER...AND VERY HIGH FIRE DANGER... .WARM CONDITIONS WILL COMBINE WITH STRONG 20 FOOT WINDS AND LOW RELATIVE HUMIDITY VALUES TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE GUADALUPE MOUNTAINS BELOW 6000 FEET THIS AFTERNOON. WIND SPEEDS ARE EXPECTED TO GRADUALLY DECREASE BY THIS EVENING. NMZ114-TXZ258-142000- /O.UPG.KMAF.FW.A.0005.100314T1800Z-100315T0000Z/ /O.NEW.KMAF.FW.W.0008.100314T1800Z-100315T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 405 AM MDT SUN MAR 14 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE COMBINATION OF RELATIVE HUMIDITY VALUES DROPPING TO 15 PERCENT OR LESS AND 20 FOOT WINDS OF 20 MPH OR GREATER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE GUADALUPE MOUNTAINS BELOW 6000 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$
1 follow-up statement
392 WWUS84 KMAF 141848 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 148 PM CDT SUN MAR 14 2010 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE GUADALUPE MOUNTAINS BELOW 6000 FEET FOR RH/S OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR GREATER...AND VERY HIGH FIRE DANGER... .WARM CONDITIONS WILL COMBINE WITH STRONG 20 FOOT WINDS AND LOW RELATIVE HUMIDITY VALUES TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE GUADALUPE MOUNTAINS BELOW 6000 FEET THIS AFTERNOON. WIND SPEEDS ARE EXPECTED TO GRADUALLY DECREASE BY THIS EVENING. NMZ114-TXZ258-150000- /O.CON.KMAF.FW.W.0008.000000T0000Z-100315T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 1248 PM MDT SUN MAR 14 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. THE COMBINATION OF RELATIVE HUMIDITY VALUES DROPPING TO 15 PERCENT OR LESS AND 20 FOOT WINDS OF 20 MPH OR GREATER WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE GUADALUPE MOUNTAINS BELOW 6000 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 14, 3:44 AM MDT, 21 minutes earlier.
Area forecast discussion, Mar 14, 3:44 AM MDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
444 AM CDT SUN MAR 14 2010
.DISCUSSION...
WARM AND DRY DAY TODAY WHICH COMBINED WITH BREEZY CONDITIONS IN
THE GUADALUPE MOUNTAINS WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS. LOWER ELEVATIONS WILL SEE WINDS BELOW 20 MPH SO THE
FIRE WEATHER CONDITIONS WILL BE IMPROVED. LOW TEMPS TONIGHT MAY
OCCUR NEAR MIDNIGHT EAST OF THE PECOS RIVER DUE TO INCREASING
MOISTURE AND CLOUDS. ALSO COULD SEE EARLY HIGH TEMPS AS COLD AIR
ADVECTION INCREASES DURING THE AFTERNOON...HOWEVER PUTTING THESE
TRENDS IN THE GRIDS PROVED RATHER DIFFICULT SO UNFORTUNATELY THIS
WILL NOT SHOW UP IN THE FORECAST PRODUCTS.
TIGHTLY WOUND UPPER LOW NEAR THE FOUR CORNERS AREA WILL CONTINUE
TO DRIFT SOUTHEAST BRINGING SHOWERS INTO SOUTHEASTERN NEW MEXICO
TONIGHT WHICH WILL MOVE INTO THE REMAINDER OF THE CWA ON MONDAY
AND MONDAY NIGHT. QUARTER TO ONE HALF INCH AMOUNTS OF PRECIP CAN
BE EXPECTED WHICH WOULD BRING OUR MONTHLY AVERAGE TO AROUND
NORMAL. THERE MAY BE A CHANGE OVER TO SNOW LATE MONDAY NIGHT IN
NORTHERN LEA COUNTY AND IN THE MOUNTAINS ABOVE 5KFT...HOWEVER
AMOUNTS WILL BE LIGHT AND NOTHING SHOULD STICK ON THE GROUND.
TEMPERATURES WARM FROM TUESDAY THROUGH THE END OF THE WEEK AS AN
UPPER RIDGE FLATTENS AND MOVES INTO TEXAS. ANOTHER TROUGH WILL
FOLLOW THE RIDGE PUSHING A COLD FRONT INTO THE PERMIAN BASIN. THE
MODELS DO NOT AGREE ON THE TIMING OR STRENGTH OF THIS FEATURE...
BUT FEEL IT WILL MOVE THROUGH MOST OF THE AREA FRIDAY NIGHT. THE
ECMWF IS COLDEST WITH TEMPS NEXT WEEKEND BUT AM SKEPTICAL COLD AIR
WILL REMAIN THIS FAR WEST GIVEN THE NORTHWESTERLY UPPER LEVEL
FLOW. SO DECIDED TO GO CLOSER TO THE GFS/GEM AND ONLY DROP HIGHS
ABOUT 10 DEGREES FOR NOW. FURTHER SHIFTS CAN CONTINUE TO COOL OFF
TEMPS IF NEEDED.
HENNIG
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 80 45 49 42 / 0 30 70 50
CARLSBAD NM 76 44 47 35 / 0 30 70 30
DRYDEN TX 85 49 59 47 / 0 10 50 60
FORT STOCKTON TX 82 44 54 38 / 0 10 70 70
GUADALUPE PASS TX 68 41 45 30 / 0 20 60 20
HOBBS NM 72 42 43 35 / 0 40 70 30
MARFA TX 75 33 59 29 / 0 10 50 30
MIDLAND INTL AIRPORT TX 81 43 50 38 / 0 30 70 50
ODESSA TX 78 43 46 38 / 0 30 70 50
WINK TX 83 48 50 41 / 0 30 70 50
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ.
TX...RED FLAG WARNING FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
12/10Hazardous weather outlook, Mar 13, 12:41 PM MST, 14 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 141 PM CST SAT MAR 13 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-141945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 141 PM CST SAT MAR 13 2010 /1241 PM MST SAT MAR 13 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT BRIEF LOCALIZED RED FLAG CONDITIONS ARE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY DRY CONDITIONS WILL PERSIST ACROSS THE AREA ON SUNDAY. LOW RELATIVE HUMIDITY COULD COMBINE WITH BREEZY CONDITIONS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE GUADALUPE MOUNTAINS SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Red Flag Warnings in New Mexico, 2010Red Flag Warnings in Texas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.